Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from pemphigus vulgaris, recurring blisters all over body. Prescribed bicef, omnacortil. Current treatment ideal?

Hi Doctor, my mother is suffering from pemphigus vulgaris since last 3 years. she has blisters all over body and head. There is no lesion in mouth so far. Whenever she gets more lesions, she is put on bicef and 30mg of omnacortil . Then omnacortil is reduced to 20mg next week and then to 10mg the week after. Once the blisters are cured, omnacortil is stopped. Then after one or two weeks she again gets blisters and it continues. Can you suggest a better treatment/ or is the current treatment ideal. Regards, Aneesha
Asked On : Sun, 6 Jan 2013
Answers:  1 Views:  144
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Pemphigus vulgaris is a rare autoimmune disease that is characterised by blisters and erosions on the skin and mucous membranes, most commonly inside the mouth. It is an autoimmune blistering disease, which basically means that an individuals immune system starts reacting against his or her own tissue. Most patients first present with lesions on the mucous membranes such as the mouth and genitals. Several months later blisters on the skin may develop or in some cases mucosal lesions are the only manifestation of the disease. 
Body-wide (systemic) therapy is needed to control pemphigus and should be started as early as possible. Systemic treatment includes:
An anti-inflammatory drug called dapsone
Medications containing gold
Medications that suppress the immune system (such as azathioprine, methotrexate, cyclosporin, cyclophosphamide, mycophenolate mofetil, or rituximab)
However, side effects from systemic therapy are a major complication.

In fact the the dose of omnacortil given by you is very less .
It is generally given in the dose of 100 to 120 mg daily and is tapered in the dose of 5 mg every month over a period of more than a year.

You should consult a very senior dermatologist as the treatment for this condition is very difficult and takes very long time.
Answered: Sun, 6 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor